| Model Number |
WA69416M |
| Medical Device Problem Code |
Sparking (2595)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/09/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was returned to olympus.The investigation is still in progress; therefore, the root cause of the reported defect cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.In general, the customer is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.Olympus will continue to monitor the field performance of this device.
Event or Problem Description
During surgery (laparoscopic hysterectomy), sparks were generated from the tip.There was no falling off of fragments, etc., and there was no health hazard.It was replaced with another one and the procedure was completed successfully.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the customer's complaint was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.The reported event occurred due a severe high frequency current flashover, which resulted in damage to the ceramic axis connecting the jaw parts and the insulating body lying between the parts.It is likely this flashover occurred due to improper handling from unintentional contact with other surgical equipment.Olympus will continue to monitor field performance for this device.